MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was first reported that the intraocular lens (iol) did not insert into the patient's eye and had a malfunction.The doctor was able to remove the iol and use a new one of the same model and diopter.The patient is fine.During follow-up, it was found that after the lens was inserted in the eye, the doctor did not like how the lens unfolded in the eye.The lens was cut in pieces and removed from the patient with no incision enlargement, vitrectomy or patient injury.Another lens of the same model and diopter was inserted with no complications.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 09/30/2016.Device returned to manufacturer: yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed loose particles/fibers in the optic body compatibles with handling the lens out of the sterile environment.The lens was observed unfolded.No damages in the lens haptics were observed.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6042657
Report Number2648035-2016-01630
Device Sequence Number16157025
Product Code HQL
UDI-Device Identifier05050474530621
UDI-Public(01)05050474530621(17)180810
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/10/2018
Device Model NumberZ9002
Device Catalogue NumberZ900200165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1